MAUDE Adverse Event Report: EBR SYSTEMS, INC. WiSE CRT System; M1000

EBR SYSTEMS, INC. WiSE CRT System; M1000
Model Number M1000
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 06/04/2026
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2026, a patient who had undergone a successful wise electrode implant procedure on (b)(6) 2026, experienced ventricular tachycardia (vt) that progressed to ventricular fibrillation (vf) during a routine transthoracic echocardiogram (tte) examination in the icu setting (1-day post-procedure).Despite prompt external defibrillation and prolonged resuscitative efforts, return of spontaneous circulation was not achieved and the patient expired.At the time of the event, the patient was undergoing tte and was being monitored with a 12-lead electrocardiogram (ecg).Reported ecg recordings demonstrated one to two premature ventricular contractions (pvcs) preceding the onset of vt, subsequently degenerating into vf.There was no observed period of sustained high-rate pacing preceding the event; rather, isolated pvcs appeared to trigger the arrhythmia.The wise electrode implant procedure had been completed without reported complications on the prior day, and the tte was reported to have been ordered and performed as part of routine clinical care per the treating physician.Ebr has made multiple attempts to obtain additional information regarding this event from the implanting physician, including both verbal (telephone) and written (email) requests.A final request for information was submitted via email on june 15, 2026.As of the date of this report, the requested information has not been provided.In a response dated june 9, 2026, the physician indicated that he had been instructed by the va leadership team not to share additional information at that time.
 
Additional Manufacturer Narrative
The potential for untimed pacing stimulation during exposure to ultrasound, including echocardiographic imaging, is addressed in the pma-approved labeling.Specifically, the instructions for use (ifu; lbl-05300) include a precaution regarding exposure of patients to sources of ultrasound, noting that the wise system may be susceptible to untimed pacing stimulation when exposed to ultrasound energy, with the potential risk being highest within the first 30 days following implantation (reference section 5.4).Additionally, the ifu recommends using ecg monitoring, having a defibrillator available, and outlines actions to be taken in the event of untimed stimulation during any diagnostic ultrasound imaging.Furthermore, the alternative echo protocol (lbl-10003-a) is a supplemental resource available to healthcare providers when performing diagnostic ultrasound imaging and describes a reduced-power mechanical index (mi) titration approach to mitigate this risk.At this time, the cause of the event remains unknown.There is insufficient information available to establish a causal relationship between the device, the procedure, user factors, or other clinical conditions and the reported event.Device contribution cannot be excluded.An internal investigation is ongoing, and this report will be updated through supplemental submission as additional information becomes available and the investigation progresses.In the attached files, references to ultrasound-induced extra or untimed pacing stimulation are found on pages 3-4 of the alternative echo protocol (lbl-10003-a) and pages 6-7 and 9 of the common section ifu (lbl-05300 rev b), with the most detailed procedural guidance provided in section 5.4 (page 7) of the ifu.Ebr submits this report in accordance with fda regulations 21 cfr parts 4 and 803.Ebr has made reasonable efforts to obtain and provide all relevant information available as of the date of this report.This submission does not represent an admission or conclusion by the fda, ebr, or its employees that the device or its use caused or contributed to the reported event.Fields left blank indicate information that is unknown or unavailable at this time.Ebr will submit a supplemental report if additional relevant information becomes available.
 
Event or Problem Description
On (b)(6)2026, a patient who had undergone a successful wise electrode implant procedure on (b)(6) 2026, experienced ventricular tachycardia (vt) that progressed to ventricular fibrillation (vf) during a routine transthoracic echocardiogram (tte) examination in the icu setting (1-day post-procedure).Despite prompt external defibrillation and prolonged resuscitative efforts, return of spontaneous circulation was not achieved and the patient expired.At the time of the event, the patient was undergoing tte and was being monitored with a 12-lead electrocardiogram (ecg).Reported ecg recordings demonstrated one to two premature ventricular contractions (pvcs) preceding the onset of vt, subsequently degenerating into vf.There was no observed period of sustained high-rate pacing preceding the event; rather, isolated pvcs appeared to trigger the arrhythmia.The wise electrode implant procedure had been completed without reported complications on the prior day, and the tte was reported to have been ordered and performed as part of routine clinical care per the treating physician.Ebr has made multiple attempts to obtain additional information regarding this event from the implanting physician, including both verbal (telephone) and written (email) requests.A final request for information was submitted via email on june 15, 2026.As of the date of this report, the requested information has not been provided.In a response dated june 9, 2026, the physician indicated that he had been instructed by the va leadership team not to share additional information at that time.
 
Event or Problem Description
On june 4, 2026, a patient who had undergone a successful wise electrode implant procedure on (b)(6), 2026, experienced ventricular tachycardia (vt) that progressed to ventricular fibrillation (vf) during a routine transthoracic echocardiogram (tte) examination in the icu setting (1-day post-procedure).Despite prompt external defibrillation and prolonged resuscitative efforts, return of spontaneous circulation was not achieved and the patient expired.At the time of the event, the patient was undergoing tte and was being monitored with a 12-lead electrocardiogram (ecg).Reported ecg recordings demonstrated one to two premature ventricular contractions (pvcs) preceding the onset of vt, subsequently degenerating into vf.There was no observed period of sustained high-rate pacing preceding the event; rather, isolated pvcs appeared to trigger the arrhythmia.The wise electrode implant procedure had been completed without reported complications on the prior day, and the tte was reported to have been ordered and performed as part of routine clinical care per the treating physician.Ebr has made multiple attempts to obtain additional information regarding this event from the implanting physician, including both verbal (telephone) and written (email) requests.A final request for information was submitted via email on june 15, 2026.As of the date of this report, the requested information has not been provided.In a response dated june 9, 2026, the physician indicated that he had been instructed by the va leadership team not to share additional information at that time.
 
Additional Manufacturer Narrative
Additional information, including patient history and procedural details, was obtained from the fda medwatch report mw5189421 and incorporated into this report.Ebr completed a complaint investigation and root cause analysis of this event and the related event reported in manufacturer report 3013596742-2026-00053.The investigation included reviews of implant procedure records, post-implant clinical status, and event chronology; device history records for the associated lot and subassemblies, including manufacturing, inspection, and final acceptance testing records; and applicable product labeling and physician training records, including signed documentation confirming the implanting physician's completion of training prior to his first implant.The device remains implanted and was not returned for evaluation.Review of implant procedure records confirmed the device was successfully implanted without any reported procedural complications.Review of device history records and associated manufacturing records confirmed that all manufacturing, inspection, and final acceptance testing requirements were met and that no deviations or nonconformances were identified.No evidence of hardware failure, software malfunction, product defect, manufacturing nonconformance, or previously unidentified failure mode was found during the investigation.The reported event occurred during transthoracic echocardiography (tte) approximately one day after implantation of the wise crt system.External ultrasound-induced stimulation is a known, previously identified, and consistently characterized hazard arising from the wise crt system's passive acoustic operating principle.It occurs at a low frequency and has not increased over more than a decade of clinical and commercial use.This hazard, including the potential untimed pacing stimulation from external ultrasound sources, was addressed in the physician training program completed by the implanting physician prior to their first implant.The potential for untimed pacing stimulation during ultrasound exposure, including echocardiographic imaging, is addressed in the pma-approved labeling.The common section instructions for use (ifu; lbl-05300 rev b) include precautions regarding patient exposure to ultrasound and state that the risk of untimed pacing stimulation is highest within the first 30 days after implantation (section 5.4, page 7).The common section ifu further recommends ecg monitoring during diagnostic echocardiography, availability of a defibrillator, and discontinuation of imaging if extra pacing stimulation occurs (section 5.4, page 7).Additionally, interference from other ultrasound sources that affect system performance or cause the electrode to pace is identified as a potential adverse event (section 7, page 9).The common section ifu (lbl-05300 rev b) is attached to this report.The common section ifu also references instructions on the safe use of ultrasound imaging in section 10, in connection with the optional medical alert bracelet, directing healthcare providers to access the pma-approved alternative echo protocol (lbl-10003-a) via the website.The alternative echo protocol is an additional resource available to healthcare providers performing diagnostic ultrasound imaging.The document describes the potential for extra stimulation during echocardiography and outlines recommended precautions, including continuous ecg monitoring, availability of an external defibrillator, immediate probe removal if stimulation occurs, and use of reduced-power ultrasound imaging techniques (pages 3-4).The alternative echo protocol (lbl-10003-a) is attached to this report.Ebr's investigation, summarized in this report, constitutes the further device investigation referenced in the event description in section 5 above.Multiple attempts were made to obtain additional clinical records, echocardiography settings, and supporting source documentation from the implanting physician and facility; however, ebr received no acknowledgment, and complete information was not provided for review.As a result, the specific tte conditions present at the time of the event could not be independently assessed.Ebr has signed training documentation confirming that the applicable precautions were disclosed to the implanting physician prior to their first implant.Based on the information available to ebr to complete this investigation, ebr concludes that the trained implanting physician or clinic staff did not follow the applicable risk mitigations described in the pma-approved labeling during the tte.Ebr is evaluating opportunities to improve the accessibility of labeling references to available mitigation resources as a corrective action.Based on the available information, the investigation found no evidence of device malfunction, manufacturing nonconformance, or an unidentified failure mode, and concluded that the device performed as intended.The complaint investigation is closed.Ebr submits this supplemental report in accordance with 21 cfr part 803.Ebr has made reasonable efforts to obtain and provide all relevant information available as of the date of this report.This submission does not represent an admission or conclusion by the fda, ebr systems, inc., or its employees that the device caused or contributed to the reported event.Fields left blank indicate information that is unknown or unavailable.At this time, no additional information is expected, and the manufacturer considers this investigation closed.
 
Additional Manufacturer Narrative
Additional information, including patient history and procedural details, was obtained from the fda medwatch report mw5189421 and incorporated into this report.Ebr completed a complaint investigation and root cause analysis of this event and the related event reported in manufacturer report 3013596742-2026-00053.The investigation included reviews of implant procedure records, post-implant clinical status, and event chronology; device history records for the associated lot and subassemblies, including manufacturing, inspection, and final acceptance testing records; and applicable product labeling and physician training records, including signed documentation confirming the implanting physician's completion of training prior to his first implant.The device remains implanted and was not returned for evaluation.Review of implant procedure records confirmed the device was successfully implanted without any reported procedural complications.Review of device history records and associated manufacturing records confirmed that all manufacturing, inspection, and final acceptance testing requirements were met and that no deviations or nonconformances were identified.No evidence of hardware failure, software malfunction, product defect, manufacturing nonconformance, or previously unidentified failure mode was found during the investigation.The reported event occurred during transthoracic echocardiography (tte) approximately one day after implantation of the wise crt system.External ultrasound-induced stimulation is a known, previously identified, and consistently characterized hazard arising from the wise crt system's passive acoustic operating principle.It occurs at a low frequency and has not increased over more than a decade of clinical and commercial use.This hazard, including the potential untimed pacing stimulation from external ultrasound sources, was addressed in the physician training program completed by the implanting physician prior to their first implant.The potential for untimed pacing stimulation during ultrasound exposure, including echocardiographic imaging, is addressed in the pma-approved labeling.The common section instructions for use (ifu; lbl-05300 rev b) include precautions regarding patient exposure to ultrasound and state that the risk of untimed pacing stimulation is highest within the first 30 days after implantation (section 5.4, page 7).The common section ifu further recommends ecg monitoring during diagnostic echocardiography, availability of a defibrillator, and discontinuation of imaging if extra pacing stimulation occurs (section 5.4, page 7).Additionally, interference from other ultrasound sources that affect system performance or cause the electrode to pace is identified as a potential adverse event (section 7, page 9).The common section ifu (lbl-05300 rev b) is attached to this report.The common section ifu also references instructions on the safe use of ultrasound imaging in section 10, in connection with the optional medical alert bracelet, directing healthcare providers to access the pma-approved alternative echo protocol (lbl-10003-a) via the website.The alternative echo protocol is an additional resource available to healthcare providers performing diagnostic ultrasound imaging.The document describes the potential for extra stimulation during echocardiography and outlines recommended precautions, including continuous ecg monitoring, availability of an external defibrillator, immediate probe removal if stimulation occurs, and use of reduced-power ultrasound imaging techniques (pages 3-4).The alternative echo protocol (lbl-10003-a) is attached to this report.Ebr's investigation, summarized in this report, constitutes the further device investigation referenced in the event description in section 5 above.Multiple attempts were made to obtain additional clinical records, echocardiography settings, and supporting source documentation from the implanting physician and facility; however, ebr received no acknowledgment, and complete information was not provided for review.As a result, the specific tte conditions present at the time of the event could not be independently assessed.Ebr has signed training documentation confirming that the applicable precautions were disclosed to the implanting physician prior to their first implant.Based on the information available to ebr to complete this investigation, ebr concludes that the trained implanting physician or clinic staff did not follow the applicable risk mitigations described in the pma-approved labeling during the tte.Ebr is evaluating opportunities to improve the accessibility of labeling references to available mitigation resources as a corrective action.Based on the available information, the investigation found no evidence of device malfunction, manufacturing nonconformance, or an unidentified failure mode, and concluded that the device performed as intended.The complaint investigation is closed.Ebr submits this supplemental report in accordance with 21 cfr part 803.Ebr has made reasonable efforts to obtain and provide all relevant information available as of the date of this report.This submission does not represent an admission or conclusion by the fda, ebr systems, inc., or its employees that the device caused or contributed to the reported event.Fields left blank indicate information that is unknown or unavailable.At this time, no additional information is expected, and the manufacturer considers this investigation closed.Septempter 30, 2026 additional clinical records received after submission of the previous report were reviewed, including implant procedure records, post-procedure clinical notes, code documentation, and echocardiography-related records.The newly obtained records documented that ventricular fibrillation was initiated as the implanted receiver electrode came into view on foreshortened parasternal long-axis echocardiographic imaging during a transthoracic echocardiogram performed approximately one day after implantation.This additional information is consistent with the known hazard of ultrasound-induced stimulation described in the pma-approved labeling and further supports the previously reported conclusion that applicable ultrasound-related risk mitigations were not followed during the echocardiographic examination.The additional information did not identify evidence of device malfunction, manufacturing nonconformance, software anomaly, or a previously unidentified failure mode and does not change the results of the investigation.The investigation outcome remains unchanged, and the device is considered to have performed as intended.

Brand Name
WiSE CRT System
Common Device Name
M1000
Manufacturer (Section D)
EBR SYSTEMS, INC.
480 oakmead parkway
sunnyvale CA 94085
Manufacturer (Section G)
EBR Systems, Inc.
480 oakmead parkway
sunnyvale CA 94085
Manufacturer Contact
taliah harris, bsn, rn
480 oakmead parkway
sunnyvale, CA 94085
+1(408)720-1906
MDR Report Key25602227
Report Number3013596742-2026-00054
Device Sequence Number15945552
Product Code SEG
UDI-Device Identifier00859244007043
UDI-Public00859244007043
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P240028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM1000
Device Lot NumberP260052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Supplement Date Received by Manufacturer06/04/2026
06/04/2026
Initial Report FDA Received Date06/23/2026
Supplement Report FDA Received Date07/30/2026
09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexMale